How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask The Physician Your Own Question
The Physician
The Physician, Doctor
Category: Medical
Satisfied Customers: 1059
Experience:  Versatile Emergency Physician, 20 years experience as a Physician.
37289694
Type Your Medical Question Here...
The Physician is online now
A new question is answered every 9 seconds

I'm a kidney transplant, for almost a year and a half. Pre

Customer Question

I'm a kidney transplant, for almost a year and a half. Pre diabetic. Gained over 30lbs once on pred
JA: What are all the symptoms you're experiencing (e.g. loss of appetite, fever, rash)?
Customer: Sorry, I'm on antibiotics rejection meds and Prednisone. I have no energy. The Prednisone makes me snack all the time. The biggest thing is I have no energy.
JA: What medications do you take daily? Are you allergic to any medications?
Customer: No not allergic to anything that I'm aware of. I take clonidine, fluoxetine, propranolol, nifedipine, alfuzosin, fish oil, atorvastatin, and cyclosporine. Sorry took so long
JA: Anything else in your medical history you think the doctor should know?
Customer: They know everything
Submitted: 14 days ago.
Category: Medical
Expert:  The Physician replied 14 days ago.

Welcome to Justanswer.com. I am an Emergency physician with over 25 years multi-disciplinary experience. I am going to be your expert in this question.
However, I would like a few more information from you to help streamline your answer

How is your latest renal function tests?

How old are you?

And what was the diagnosis prior to transplant?

Customer: replied 14 days ago.
They said all my levels were good. My A1C I believe, is 6.2. They don't want it to get any higher. 6.7 is the threshold then I'll be diabetic. I'll be 53on the 27th. of June. I was on dialysis for 3 years before. Also have congestive heart failure. All because of hypertension.
Expert:  The Physician replied 13 days ago.

A lot of research has been done on this as it is a common complaint amongst persons that receive kidney transplant.

Fatigue after transplantation has also already been described by researchers and they noted that a lot has to do with

  • Low oxygen carrying capacity of the blood due to low HB
  • Weight gain from anti rejection medications which includes steroids.
  • Lack of exercise and hence low muscle conditioning.
  • Depression and excessive avoidance of activity due to fear
  • Interaction of medications you are taking

​So my advise is that you start a rehabilitation program that is comprehensive.

Starting with your hemoglobin level. Do blood tests for Thyroid function, Vit B12 and Vit D3 blood levels

Make sure your HB is at 12 and above,

begin a psycho-social rehabilitation by doing something that excites you.

Exercise as you can tolerate. From 10 minutes a day, but persevere every day until you see your stamina improve, do small weight lift etc

Let your physician streamline your meds by optimizing the doses and reducing the types

Join a discussion group of persons with transplant to exchange ideas

Thank you for making it Justanswer.com.

Please remember to click the accept button and rate me before you close.

If there are any other clarification you would like, please let us know.